MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383552
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero tubing separated from adapter.The following information was provided by the initial reporter: a pipe came loose while it was attached to a patient.Fortunately, a nurse was nearby, and it ended well.However, can you have a check if this was an isolated case, or if there could have been a manufacturing defect somewhere? was patient or user harmed? no, not in the end.Because a nurse was nearby in time, she was able to resolve the problem.
 
Additional Manufacturer Narrative
In response to the event reported by your facility a device history review was conducted for lot number 4242265.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally a sample was returned to aid in our investigation.The returned unit arrived with the tubing separated from the main housing; microscopic inspection of the tubing inlet was unable to identify the presence of any tubing fragments, which would suggest the application of excess tensile force to the tubing.Uv lights were also used to look for the presence of the uv-sensitive adhesive in the inlet; none was observed.Based on the these observations our engineers were able to associate the root cause for this event with the manufacturing process.Adhesive application is an automated process and likely resulted from abnormal variation in the air pressure of the dispensing system.Nonconformances of this nature are currently monitored through the complete inspection of all finished goods.
 
Event or Problem Description
No additional infromation.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22119561
Report Number1710034-2025-00928
Device Sequence Number4122470
Product Code FOZ
UDI-Device Identifier00382903835522
UDI-Public(01)00382903835522(10)42422585
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383552
Device Lot Number4242265
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown